Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 149, NWS Blacksburg, VA

July 2, 2016Charlotte County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2016, 9:16 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2016, 9:16 PM EDT (01:16 UTC)
Expired
Jul 2, 2016, 10:15 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 10:04 PM EDTTSTM WND DMG4 Sse South Boston, VATREE DOWN ON EAST HYCO ROAD.
Jul 2, 10:14 PM EDTTSTM WND DMG5 Nnw Turbeville, VATWO TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF ROUTES 683 AND 680.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS51 KRNK 030116
SVRRNK
VAC037-083-143-030215-
/O.NEW.KRNK.SV.W.0149.160703T0116Z-160703T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHARLOTTE COUNTY IN VIRGINIA...
  NORTHEASTERN PITTSYLVANIA COUNTY IN VIRGINIA...
  CENTRAL HALIFAX COUNTY IN VIRGINIA...

* UNTIL 1015 PM EDT

* AT 916 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MT AIRY...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BOSTON...
  HALIFAX...
  MT AIRY...
  CLOVER...
  AND REDOAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
      3668 7870 3664 7871 3659 7871 3657 7873
      3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0116Z 293DEG 24KT 3688 7919 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
796 
WWUS51 KRNK 030139
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT SAT JUL 2 2016

VAC037-083-143-030215-
/O.CON.KRNK.SV.W.0149.000000T0000Z-160703T0215Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
939 PM EDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTH CENTRAL CHARLOTTE...NORTHEASTERN PITTSYLVANIA AND CENTRAL
HALIFAX COUNTIES...

AT 939 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGEWAY...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
MT AIRY...
CLOVER...
AND REDOAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
      3668 7870 3664 7871 3659 7871 3657 7873
      3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0139Z 295DEG 20KT 3682 7905 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
113 
WWUS51 KRNK 030216
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 PM EDT SAT JUL 2 2016

VAC037-083-143-030225-
/O.EXP.KRNK.SV.W.0149.000000T0000Z-160703T0215Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
1016 PM EDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL
CHARLOTTE...NORTHEASTERN PITTSYLVANIA AND CENTRAL HALIFAX COUNTIES
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
      3668 7870 3664 7871 3659 7871 3657 7873
      3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0212Z 293DEG 24KT 3682 7905 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:02 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 2, 8:02 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
802 PM EDT SAT JUL 2 2016

.SYNOPSIS...
A weak cold front has stalled across the Carolinas today. This
front will advance northward as a warm front on Monday.This
boundary will allow storms to track into the region Monday and
Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 628 pm EDT Saturday...

Made some minor adjustments to temperatures for this evening into
tonight. Temperatures were shaped initially with sfc obs and
trends, then leaned towards lav guidance. Used a blend of the Hiresw-
arw-east and HRRR for pops for this evening into tonight. This
captures the low level convergence and pull of moisture along the
Southern Blue Ridge mountains.

As of 330 PM EDT Saturday...

A surface front has stalled across the Carolinas today. This
afternoon, thunderstorms began to fire along this boundary and
were tracking east towards the coast. Over the forecast area, low
level winds are weak and out of the southeast. Showers began to
form around noon with the aid of an upslope component across NW
North Carolina and the Grayson Highlands. So far, none of these
storms have developed lighting. Despite having some modest CAPE, a
warm cap around 9 kft should keep these showers from becoming to
intense this evening. However, with abundant moisture in the
region (dew points in the mid 60s to lower 70s), some showers may
be heavy at times.

Overnight, zonal flow aloft will push showers east into the
piedmont. Couple this convection with a weak short wave and warm
air advection over easterly flow, showers will likely expand in
areal coverage and last through much of the night across the
foothills and piedmont counties. Rain falling into this easterly
flow will help enhance wedge-like environment Sunday, keeping
temperatures cooler than normal. High temperatures Sunday north of
highway 460 could be around 10F cooler than normal, while south
will range from near normal to 5F cooler than normal. With these
cooler temperatures, the threat for severe weather has been
downgraded from marginal to general thunderstorms. With a
southwesterly jetlet in the vicinity, some heavy downpours are
possible across the south with PWATS increasing to nearly 2
inches.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 240 PM EDT Saturday...

During this portion of the forecast a stalled west-east oriented
frontal boundary will slowly lift north of the region. While this
is occurring, an area of low pressure will progress from the
Central Plains states into the Ohio Valley. The result will be a
generous coverage of showers and storms across the region, most
particular in areas nearest the frontal boundary. As the boundary
lifts north, so will the focus for the best coverage until about
Tuesday. By Tuesday, the cold front associated with the arriving
low will make its way towards and then into and cross the forecast
area. This will refocus our best chances to precipitation to the
western sections of the region, then into eastern sections by
Tuesday evening with the passage of this cold front. Isolated to
scattered showers will lingering into the overnight hours Tuesday
night.

This scenario offers a Monday that may prove to be an active
weather day. Heavy precipitation is a concern primarily across
northern sections of the region. Outside of widespread cloud
cover, southern sections will have the best chance of significant
daytime heating, and this region will have a better potential for
strong to severe storm activity.

Temperatures during this portion of the forecast will trend
milder each day, with readings on Tuesday being about five degrees
above normal.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 255 PM EDT Saturday...

During this portion of the forecast, an upper ridge is progged to
develop across the mid and lower Mississippi River valleys.
Steering flow across our region will trend northwest, and we will
have the potential for multiple disturbances rounding the top of
this ridge and heading toward or into our region. This will keep
our forecast activity with daily chances of showers and storms.
Model guidances varies as to the path and timing of these
features, so confidence is which time period will have the
greatest potential is low. However, right not a consensus solution
would place Friday as the day with the best potential. Each day,
western sections will have a better chance than the east given the
trajectories of the disturbances, and northwest subsidence flow
across the Piedmont.

Temperatures will continue to climb higher the remainder of the
week and into the start of the upcoming weekend. By
Friday/Saturday temperatures will average five to ten degrees
above normal.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 801 PM EDT Saturday...

A weak cold front that crossed the Blue Ridge this afternoon
has stalled to our south across North Carolina tonight. The
afternoon convection which developed along and east of the Blue
Ridge mountains will diminish or dissipate with the loss of solar
heating this evening into tonight. Otherwise will maintain VFR
outside of any convection but with more VFR cumulus canopy
especially southern sections where will be closer to the front.

A wave along the front to the south may keep some convection
going just north of the front tonight with best coverage east of
the Blue Ridge overnight. Since uncertainty as to the extent of
coverage will only include a SHRA vicinity mention in spots.

However, model trends suggest potential for rather widespread
MVFR to ocnl IFR cigs in all locations excluding KBLF. Ceilings
will lower to sub-VFR with at pockets of MVFR/ifr conditions in
fog. The front will remain stalled over the region Sunday with
scattered mvfr showers and thunderstorms expected.

Medium to high confidence in ceiling and visibilities during the
taf period. High confidence in winds during the taf period.

Extended discussion...

The front will remain stalled over the region Sunday night into
Tuesday which may yield some heavier rain and storms at times as
complexes of showers and thunderstorms spill east. Overall VFR
outside storms except more widespread sub-VFR possible later
Sunday into Wednesday, and at night with fog/low clouds.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...KK/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/RCS
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT JUL 2 2016

VAZ007-009>014-018-023-035-046-047-WVZ042>044-031945-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-BOTETOURT-
AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. SOME THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE
IN AREAS OF HEAVIER RAINFALL AND PERSISTENT THUNDERSTORMS.

DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-022-032>034-043>045-058-059-031945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY AND TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALIZED FLOODING OR
FLASH FLOODING WILL ALSO BE POSSIBLE IN THE AREAS OF STRONGER AND
MORE PERSISTENT THUNDERSTORMS.

FOR THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-024-WVZ507-508-031945-
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER-
345 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. THE MAIN THREAT WILL BE FROM VERY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING OR FLASH FLOODING. SOME THUNDERSTORMS
COULD ALSO BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL.

DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 8:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT SAT JUL 2 2016

VAZ044-045-058-059-030130-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
825 PM EDT SAT JUL 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRETNA...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HURT...
GRETNA...
BROOKNEAL...
PHENIX...
AND MT AIRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3689 7947 3700 7948 3701 7947 3701 7946
      3702 7946 3703 7948 3706 7949 3706 7944
      3708 7943 3719 7871 3692 7867
TIME...MOT...LOC 0024Z 263DEG 28KT 3700 7940

KK
Special weather statement, Jul 2, 8:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT JUL 2 2016

VAZ044-058-030130-
HALIFAX-PITTSYLVANIA-
857 PM EDT SAT JUL 2 2016

...A THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND WEST
CENTRAL HALIFAX COUNTIES...

AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...
INGRAM...
JAVA...
LEDA...
AND CRYSTAL HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3690 7936 3690 7928 3692 7883 3675 7881
      3673 7924
TIME...MOT...LOC 0056Z 305DEG 12KT 3693 7929

JJM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:25 PM EDTSpecial Weather StatementRNKCampbell65 min
Jul 2, 8:57 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 2, 10:08 PM EDTSpecial Weather StatementRNKFranklin67 min
Jul 2, 10:23 PM EDTSpecial Weather StatementRNKHalifax67 min
Jul 2, 10:52 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, City of Martinsville53 min
Jul 2, 11:21 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Jul 2, 11:38 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville52 min
Jul 2, 11:47 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Danville, City of Martinsville58 min
Jul 3, 12:49 AM EDTAreal Flood AdvisoryRNKHenry, Pittsylvania, City of Danville3 hr
Jul 3, 3:03 PM EDTFlash Flood WatchRNKAlleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 3 more37 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.